Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 10, 2008, 4:17 AM CDT for 51 counties in Iowa. It took effect at Apr 10, 2008, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 4:17 AM CDT (09:17 UTC)
- In effect from
- Apr 10, 2008, 7:00 AM CDT
- Expired
- Apr 10, 2008, 9:07 PM CDT
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 100917 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 417 AM CDT THU APR 10 2008 ...STRONG WINDS POSSIBLE THROUGHOUT CENTRAL IOWA TODAY... .A LARGE STORM SYSTEM TRACKING NORTHEAST FROM THE CENTRAL PLAINS...WILL CREATE A TIGHTENED SURFACE PRESSURE GRADIENT AS THE AREA IS CENTERED BETWEEN THE STRENGTHENING LOW PRESSURE SYSTEM TO THE SOUTHWEST AND HIGH PRESSURE OVER THE GREAT LAKES REGION. IN ADDITION...SHOWER ACTIVITY ACROSS THE AREA TODAY...MAY ALLOW FOR THE VERY STRONG WINDS ALOFT TO MAKE THEIR WAY TO THE SURFACE AT TIMES. IAZ057>062-070>075-081>086-092>097-101700- /O.NEW.KDMX.WI.Y.0005.080410T1200Z-080410T2100Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 417 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...ARE EXPECTED TO DEVELOP THROUGHOUT CENTRAL...AND SOUTH CENTRAL IOWA THIS MORNING AND LAST INTO THE AFTERNOON HOURS. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME TO 15 TO 25 MPH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ004>007-015>017-023>028-033>039-044>050-101700- /O.NEW.KDMX.WI.Y.0005.080410T1500Z-080411T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 417 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...ARE EXPECTED TO DEVELOP THROUGHOUT CENTRAL...AND NORTH CENTRAL IOWA BY LATE MORNING AND LAST INTO THE EARLY EVENING. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALBRECHT
4 follow-up statements
000 WWUS73 KDMX 101546 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1046 AM CDT THU APR 10 2008 ...STRONG WINDS CONTINUE CENTRAL IOWA TODAY... IAZ004>007-015>017-023>028-033>039-044>050-110000- /O.CON.KDMX.WI.Y.0005.000000T0000Z-080411T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 1046 AM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...WILL CONTINUE ACROSS CENTRAL AND NORTH CENTRAL IOWA TODAY. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA CAUTION. $$ IAZ057>062-070>075-081>086-092>097-102100- /O.CON.KDMX.WI.Y.0005.000000T0000Z-080410T2100Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1046 AM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE AFTERNOON HOURS. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME TO 15 TO 25 MPH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA CAUTION. $$ ALBRECHT/KINNEY
000 WWUS73 KDMX 101947 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 247 PM CDT THU APR 10 2008 ...STRONG WINDS CONTINUE ACROSS NORTHERN IOWA THIS AFTERNOON... IAZ057>062-070>075-081>086-092>097-102100- /O.CAN.KDMX.WI.Y.0005.000000T0000Z-080410T2100Z/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 247 PM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED SOMEWHAT FROM INTERSTATE 80 TO THE SOUTH THIS AFTERNOON. WINDS WILL REMAIN GUSTY INTO THE EVENING HOURS...HOWEVER...WITH AN EASTERLY BREEZE AT 15 TO 25 MPH AND HIGHER GUSTS. $$ IAZ004>007-015>017-023>028-033>039-044>050-110000- /O.CON.KDMX.WI.Y.0005.000000T0000Z-080411T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 247 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH... WILL CONTINUE ALONG AND NORTH OF HIGHWAY 30. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA CAUTION. $$ KINNEY
000 WWUS73 KDMX 102352 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 652 PM CDT THU APR 10 2008 ...STRONG WINDS CONTINUE ACROSS NORTHERN IOWA THIS AFTERNOON... IAZ004>007-015>017-023>028-033>039-044>050-110300- /O.EXT.KDMX.WI.Y.0005.000000T0000Z-080411T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 652 PM CDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH... WILL CONTINUE ALONG AND NORTH OF HIGHWAY 30. AS THE CENTER OF LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS WILL DIMINISH. HOWEVER THE LOW HAS SLOWED DOWN SO THE ADVISORY CRITERIA WIND SPEEDS WILL CONTINUE FOR A COUPLE MORE HOURS. AS A RESULT THE NATIONAL WEATHER SERVICE HAS EXTENDED THE ADVISORY UNTIL 10 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA CAUTION. $$ FAB
000 WWUS73 KDMX 110207 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 907 PM CDT THU APR 10 2008 ...STRONG WINDS WILL SUBSIDE... .STRONG LOW PRESSURE OVER SOUTHWEST IOWA WILL CONTINUE TO WEAKEN AS THE EVENING HOURS PROGRESS. ALTHOUGH IT WILL STILL BE WINDY...ADVISORY CRITERIA WIND SPEEDS ARE NOT EXPECTED TO BE MET. IAZ004>007-015>017-023>028-033>039-044>050-110315- /O.CAN.KDMX.WI.Y.0005.000000T0000Z-080411T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 907 PM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. IT WILL CONTINUE TO BE QUITE BREEZY OVERNIGHT ACROSS NORTHERN IOWA. THE WIND SPEEDS HOWEVER ARE ALREADY BELOW CRITERIA IN MOST LOCATIONS AND IS EXPECTED TO CONTINUE TO FALL BELOW CRITERIA EVERYWHERE ACROSS NORTHERN IOWA OVER THE NEXT HOUR. AS A RESULT...THE WIND ADVISORY WILL BE CANCELLED. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:00 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 10, 4:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT THU APR 10 2008 .SHORT TERM /TODAY/... MANY DIFFERENT ISSUES TO CONSIDER TODAY...WITH UPPER LEVEL CYCLONE CLOSING OFF OVER THE CENTRAL PLAINS BY LATE TODAY...AND ASSOCIATED SFC LOW PUSHING FROM OK TO SW IA/NE BORDER BY EARLY EVENING. WITH THE TRACK OF THE SFC LOW BRINGING IT JUST TO THE WEST OF THE CWA BY LATE AFTERNOON/EARLY EVENING SVR POTENTIAL STILL EXISTS WITH BOTH EC/GFS BRINGING WARM SECTOR/NOSE OF DRY SLOT INTO EXTREME SOUTHERN CWA LATE TODAY. HOWEVER PRIOR TO ANY DEVELOPMENT OF SVR WX THIS AFTERNOON...STILL EXPECT LARGE AREA OF SHOWERS/ISOLATED THUNDER TO CONTINUE ACROSS THE AREA THIS MORNING IN AREA OF STRONG THETA-E ADVECTION AS LEAD SHORTWAVE KICKS OUT AHEAD OF THE MAIN UPPER LOW WITH ANOTHER VORT MAX ROTATING THROUGH THIS AFTERNOON. AS FOR THE SEVERE POTENTIAL THIS AFTERNOON...IF SFC FRONT DOES MAKE IT INTO SOUTHERN CWA...AND GET SOME SUN PEAKING EXPECT BETTER CHANCE FOR SFC BASED STORMS...THUS ALLOWING FOR A GREATER SVR WIND/TORNADO THREAT. HOWEVER IF FRONT STAYS JUST TO THE SOUTH...AND STRONG LOW LEVEL INVERSION AS ADVERTISED BY THE NAM REMAINS IN PLACE ANY TSRA EXPECTED TO BE ELEVATED LEAVING MAINLY A HAIL THREAT ACROSS THE AREA. THEREFORE WILL HAVE TO MONITOR FRONTAL TIMING/POSITIONING THROUGH THE DAY...TO FURTHER REFINE THE THREAT AREA. OTHERWISE WOULD CONFINE THE SFC-BASED THREAT TO THE SOUTHERN THREE TIERS OF COUNTIES AT THIS TIME. AS FOR TEMPERATURES...KEPT NORTHERN CWA FAIRLY STEADY WITH SHOWERS/LOW CLOUDS EXPECTED TO BE AROUND ALL DAY...AND WARMED UP SOUTHERN CWA MOST DURING THE MID/LATE AFTERNOON HOURS AS SFC FRONT EXPECTED TO MAKES ITS WAY NORTH. WINDS TO ALSO BE AN ISSUE TODAY...WITH A VERY STRONG SFC PRES GRADIENT IN PLACE WITH SFC LOW DEEPENING AS IT NEARS THE SOUTHWESTERN CWA INTO THIS AFTERNOON. THIS COMBINED WITH 35 TO TO 45KT WINDS JUST OFF THE SURFACE...AND 40-60KT WINDS AT H85 EXPECT WIND ADVISORY CONDITIONS TO DEVELOP THROUGHOUT THE DAY. EVEN THOUGH MIXING POTENTIAL IS SUPPRESSED AT TIMES THROUGHOUT THE CWA...WITH SHOWER ACTIVITY EXPECTED MAY GET SOME OF THOSE WINDS BROUGHT TO THE SURFACE. THEREFORE WILL ISSUE A WIND ADVISORY FOR ENTIRE CWA TODAY. HEAVY RAIN TO STILL POSE A THREAT AS WELL...ESPECIALLY IN AREA THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK SO WILL CONTINUE FLASH FLOOD WATCH AS WELL. .LONG TERM /TONIGHT/... THOUGH MODELS ARE ALL WITHIN REASONABLE PROXIMITY TO EACH OTHER REGARDING PLACEMENT AND SPEED OF STORM SYSTEM CROSSING THE AREA TONIGHT AND FRIDAY...THE SLOWER AND FARTHER WEST SOLUTIONS OF THE CANADIAN/UKMET/EC STILL PREFERRED. EXPECT TO HAVE A 990ISH MB OCCLUDING SFC LOW IN THE VCNTY OF OMAHA EARLY THIS EVENING WITH A WARM FRONT PUSHING INTO SOUTHERN IOWA. DRY SLOT ALOFT WILL ALREADY BE IN PLACE ACROSS MUCH OF SOUTH CENTRAL IOWA...AND AS TRIPLE POINT MOVES NORTHEAST THROUGH SOUTHEAST SECTIONS OF CENTRAL IOWA...THIS AREA WILL BE HIGHLIGHTED FOR POTENTIAL SEVERE THUNDERSTORMS. SINCE WE ARE DISCOUNTING NAM SOLUTION HOLDING STRONG NEAR SURFACE INVERSION...AND LEANING MORE TOWARD THE OTHER CAMP...WILL LIKELY SEE A BURST OF RELATIVELY WARM AND MOIST SURFACE AIR PUSH ACROSS THIS REGION WHICH WILL DESTABILIZE THE LOWER LEVELS OF THE ATMOSPHERE AND TAP INTO THE HIGH SHEAR AND STEEP LAPSE ENVIRONMENT ABOVE. WHILE LARGE HAIL WILL REMAIN THE GREATEST THREAT...CANNOT RULE OUT DAMAGING TSTM WINDS AND EVEN ISOLATED TORNADOES FROM FAST MOVING MINI SUPERCELLS...GIVEN LOW CEILINGS...AND 0-1KM CAPE AND HELICITY SUPPORTIVE OF SUCH EVENTS. IT IS NOT A SLAM DUNK SINCE THE TORNADO THREAT IS CONDITIONAL ON GETTING SURFACE BASED CONVECTION. LOOKS LIKE THE AREA TO WATCH CAREFULLY WILL BE SOUTHEAST OF A GRINNELL TO LAMONI LINE. SEVERE WX THREAT LIKELY WILL CONTINUE UNTIL MID TO LATE EVENING...THEN ATMOSPHERE QUICKLY STABILIZES...WITH STACKED AND SLOWLY FILLING LOW PRESSURE DIRECTLY OVER CENTRAL IOWA AFTER MIDNIGHT. THERMAL PROFILES DO NOT SUPPORT ANY SNOW UNTIL AFT 12Z FRIDAY...AND THIS ONLY IN THE FAR NW. HOWEVER...DURING THE DAY FRIDAY...SHOULD SEE RAIN/SNOW MIX AND ALL SNOW LINE MOVING SLOWLY EAST/SOUTHEAST WITH TIME. THE TREND IN THE MODELS THOUGH IS TO KEEP AXIS OF HEAVIEST PRECIP IN THE TROWAL REGION WHICH ACTUALLY STAYS NORTH OF IOWA...AND SOUNDINGS DO NOT INDICATE MUCH IN THE WAY OF LIFT OVER CENTRAL IOWA...SO ONLY LIGHT AMOUNTS OF PRECIP EXPECTED FRIDAY INTO FRIDAY NIGHT UNDER THE COLD AND MOIST CYCLONIC FLOW. LOOKING FOR THE POTENTIAL OF 1 TO 2 INCHES OF SNOW NORTHWEST OF A MASON CITY TO FORT DODGE LINE...WITH LITTLE IF ANY ACCUMS ELSEWHERE. WINDS WILL BE PICKING UP ON FRIDAY FROM THE WEST AND NORTHWEST AS THE LOW DEPARTS...BUT WE SHOULD STAY JUST BELOW ADVISORY LEVEL. TEMPERATURES WILL BE NON-DIURNAL IN NATURE FRIDAY...WITH MAX TEMPS FRIDAY LIKELY OCCURRING IN THE MORNING. WILL JUST CONTINUE TO WIND DOWN THE UNSETTLED WEATHER THROUGH SATURDAY AS LOW PRESSURE SLOWLY DEPARTS. SATURDAY WILL LIKLEY BE A TOUCH COOLER THAN FRIDAY WITH THE LOW LEVEL THERMAL TROUGH OVER THE AREA. WILL BEGIN A WARMING TREND SUNDAY TO ABOVE NORMAL TEMPERATURES BY TUESDAY. && .AVIATION...10/06Z SHOWERS NOW MOVING INTO SW IA BUT THESE ARE WEAK AND LIKELY DUE TO SOME THETA-E ADVECTION AHEAD OF THE MAIN SYSTEM LIFTING UP OVERNIGHT. CONDITIONS WILL DETERIORATE TO MVFR/LCL IFR OVERNIGHT AND BECOME IFR AFT 12Z THUR. SFC WND WILL ALSO BE QUITE STRONG AND GUSTY AND ENHANCED BY THUNDERSTORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO- CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA- WEBSTER-WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPANOOSE-DAVIS- DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-WAPELLO-WAYNE. && SHORT TERM...ALBRECHT LONG TERM...MOYER AVIATION...FAB
Hazardous weather outlook, Apr 9, 2:51 PM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 251 PM CDT WED APR 9 2008 IAZ038-039-048>050-059>062-071>075-081>086-092>097-101015- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CENTRAL IOWA. .DAY ONE...TONIGHT PERIODS OF MODERATE TO HEAVY RAIN AND NON SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE NORTH INTO SOUTHERN IOWA LATE TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR PORTIONS OF THE AREA SOUTHEAST OF DES MOINES. A RIVER FLOOD WARNING IS IN EFFECT FOR THE CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO LEAD TO OR AGGRAVATE FLOODING ACROSS AREAS SOUTHEAST OF DES MOINES IN AND NEAR THE FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT LARGE HAIL WILL BE THE PRIMARY THREAT...BUT THERE IS ALSO THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-033>037-047-101015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-BOONE- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND FRIDAY NIGHT SOUTH OF A FORT DODGE TO MASON CITY LINE....WITH MODERATE ACCUMULATIONS TO THE NORTH OF THAT. NORTH TO NORTHWEST WINDS WILL ALSO GUST IN EXCESS OF 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SNOWFALL ARE APPRECIATED. IAZ044>046-057-058-070-101015- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS- 251 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AFTER MIDNIGHT TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND FRIDAY NIGHT ALONG WITH WINDS GUSTING BETWEEN 30 AND 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MS APR 08
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:53 PM CDT | River Flood Warning | DMX | Lucas | 60 hr |
| Apr 10, 4:24 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Wayne | 51 min |
| Apr 10, 4:49 PM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 26 min |
| Apr 10, 4:52 PM CDT | Tornado Warning | DMX | Appanoose, Wayne | 23 min |
| Apr 10, 5:11 PM CDT | Tornado Warning | DMX | Appanoose, Mahaska, Marion, Monroe, Wapello | 34 min |
| Apr 10, 5:25 PM CDT | Tornado Warning | DMX | Mahaska, Marion | 20 min |
| Apr 10, 5:42 PM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 48 min |
| Apr 10, 6:11 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe | 35 min |
| Apr 10, 6:27 PM CDT | Tornado Warning | DMX | Poweshiek, Tama | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.